Tip Line: 574-344-5557 | news57@abc57.com

16 Indiana students hospitalized after mistaken insulin shots

INDIANAPOLIS (AP) — Indianapolis school officials say 16 students were hospitalized as a precaution after they were mistakenly injected with insulin during a tuberculosis skin test.

The Lawrence Township school district says the students from the McKenzie Center for Innovation & Technology were taken to local hospitals Monday for observation after being injected with a "small dosage" of insulin by Community Health Network personnel.

The district says it's working closely with Community Health Network "to determine the cause of the error."

It's unclear why the students were receiving the test.

The Indianapolis Star reports that during a tuberculosis skin test, the subject receives an injection of a liquid called tuberculin in their lower arm which creates a small bump that's checked days later for a reaction that could indicate TB exposure.

Copyright 2019 Associated Press. All rights reserved. This material may not be published, broadcast, rewritten or redistributed.

Share this article:
Save with
Are you sure you want to delete this comment?
Close

0 Comments

Post a comment
Be the first to leave a comment!
Are you sure you want to delete this comment?